Statin-associated myasthenia gravis: Report of 4 cases and review of the literature

Valerie Purvin*, Aki Kawasaki, Kyle H. Smith, Anat Kesler

*Corresponding author for this work

Research output: Contribution to journalReview articlepeer-review

64 Scopus citations

Abstract

A few recent individual case reports have suggested that a myasthenic syndrome may be associated with statin treatment, but this association is not well described. We report 4 patients who developed symptoms of myasthenia gravis within 2 weeks of starting treatment with a statin drug. In 1 case the drug appears to have exacerbated underlying myasthenic weakness, whereas in the other 3 cases, de novo antibody formation appears to be most likely. In each case, some degree of recovery followed discontinuation of the statin medication.

Original languageEnglish
Pages (from-to)82-85
Number of pages4
JournalMedicine
Volume85
Issue number2
DOIs
StatePublished - Mar 2006
Externally publishedYes

Fingerprint

Dive into the research topics of 'Statin-associated myasthenia gravis: Report of 4 cases and review of the literature'. Together they form a unique fingerprint.

Cite this